Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 266, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 24, 2022, 7:38 PM EDT for Emanuel County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2022, 7:38 PM EDT (23:38 UTC)
- Expired
- Jul 24, 2022, 8:16 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WUUS52 KFFC 242338
SVRFFC
GAC107-250030-
/O.NEW.KFFC.SV.W.0266.220724T2338Z-220725T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
738 PM EDT Sun Jul 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Emanuel County in east central Georgia...
* Until 830 PM EDT.
* At 738 PM EDT, a severe thunderstorm was located over Summertown,
or 8 miles north of Swainsboro, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Swainsboro, Twin City, Summertown, Nunez, Three Points, Dellwood,
Modoc, Blundale and Lexsy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3248 8218 3245 8240 3281 8239 3281 8222
3252 8215
TIME...MOT...LOC 2338Z 356DEG 20KT 3272 8230
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
274
WWUS52 KFFC 250016
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Sun Jul 24 2022
GAC107-250026-
/O.CAN.KFFC.SV.W.0266.000000T0000Z-220725T0030Z/
Emanuel GA-
816 PM EDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EMANUEL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3248 8218 3245 8240 3281 8239 3281 8222
3252 8215
TIME...MOT...LOC 0014Z 356DEG 20KT 3251 8228
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:33 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 24, 7:33 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 733 PM EDT Sun Jul 24 2022 .PREV DISCUSSION... /Issued 350 PM EDT Sun Jul 24 2022/ SHORT TERM /Tonight through Monday Night/... Current radar loop shows scattered showers and thunderstorms popping up across North and Central GA this afternoon. The Bermuda surface ridge combined with the E-W oriented upper ridge axis extending from eastern TX to SC is doing a decent job of keeping these storms from becoming to strong. Still just expecting general thunder today and monday especially since the upper ridge is expected to strengthen through Monday night/Tuesday morning. This surface and upper ridge is also expected to keep the developing frontal boundary that is expected to move south out of the great lake states Monday north of the state through the short term. N GA will see some increased deep layer moisture but the best dynamics, instabilities, and moisture stay north of the TN/NC/GA borders. Temps Tonight and Monday night will dip down into the lower 70s with some mid to upper 60s in the NE GA mountains. High temps Monday again expected to get up into the upper 80s to lower 90s. 01 LONG TERM /Tuesday through Sunday/... Starting off the long-term period, the forecast area is in a zone between a 500 mb ridge centered over the Louisiana/Texas border and the Bermuda high over the Atlantic. This along with the deep moisture axis over northern GA will give us the continued chance of afternoon showers and thunderstorms each afternoon through much of the period. Due to this PoPs are increased in the north through much of the afternoon hours during the period. Gulf moisture will account for the higher PoPs in the southern part of our region. Model guidance has a front trying to dip into the northern portions of our area in the later part of the period into the weekend, which will continue to give us increased PoPs in our northern areas throughout next weekend. Temperatures through the period will creep into the mid 90s before the front dips down into the northern part of our area and lowers temps a bit into the 80s. Isolated areas are showing apparent temps bordering on the 105 heat advisory criteria Friday which may prompt a heat advisory, but time will tell. Hernandez AVIATION... 18Z Update... Mainly VFR conditions expected through the forecast. Will see some MVFR ceilings and VSBYs with the afternoon convective activity today and Monday. Greatest chance of any storms affecting the TAF sites will be between 19z-23z each afternoon. Winds will stay out of the W-SW with speeds in the 5-10kt range. Will see some higher gust in and around the afternoon storms. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .AVIATION... 00Z Update... A surface boundary with an associated upper level ridge has flipped the switch off on convection today for ATL and the surrounding sites. TSRA is expected to remain primarily south of a line from CSG to MCN with a TEMPO included for these mentioned sites. VFR skies and vis are expected through the rest of the evening. //ATL Confidence...00Z Update... High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 72 90 / 5 50 30 40 Atlanta 73 90 74 90 / 5 50 30 40 Blairsville 68 85 67 83 / 10 60 40 60 Cartersville 73 90 72 89 / 5 50 30 40 Columbus 73 91 74 93 / 10 40 20 30 Gainesville 73 89 72 87 / 5 50 30 50 Macon 73 92 74 94 / 10 40 20 30 Rome 73 92 73 92 / 10 50 30 40 Peachtree City 71 90 72 90 / 5 50 30 30 Vidalia 72 91 74 93 / 30 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Hernandez AVIATION...Vaughn
Hazardous weather outlook, Jul 24, 11:22 AM EDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1122 AM EDT Sun Jul 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1122 AM EDT Sun Jul 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across much of north and central Georgia this afternoon and evening. Some storms could become strong, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area through next week. Some storms each day could become strong, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. No widespread severe threat is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 24, 5:08 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Sun Jul 24 2022
GAZ062-075-076-242145-
Jefferson GA-Glascock GA-Warren GA-
508 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southeastern Warren,
central Glascock and northern Jefferson Counties through 545 PM
EDT...
At 508 PM EDT, a strong thunderstorm was over Wrens, or 13 miles east
of Gibson, moving southwest at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrens, Stapleton, Avera, Edge Hill, Edgehill, Matthews, Stellaville
and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3315 8227 3307 8229 3298 8228 3316 8267
3333 8242 3331 8240 3331 8236 3329 8230
3327 8229 3326 8225 3323 8223
TIME...MOT...LOC 2108Z 024DEG 23KT 3323 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 24, 5:30 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Sun Jul 24 2022
GAZ106-242200-
Crisp GA-
530 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southern Crisp
County through 600 PM EDT...
At 530 PM EDT, a strong thunderstorm was near Sibley, or 8 miles
north of Ashburn, moving south at 20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Arabi, Wenona, Raines and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3184 8386 3184 8390 3197 8385 3190 8361
3181 8361 3180 8380
TIME...MOT...LOC 2130Z 022DEG 16KT 3183 8368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 24, 5:39 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT Sun Jul 24 2022
GAZ109-110-242215-
Telfair GA-Dodge GA-
539 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southeastern Dodge
and central Telfair Counties through 615 PM EDT...
At 539 PM EDT, a strong thunderstorm was over Chauncey, or 7 miles
west of McRae, moving south at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Helena, Milan, Chauncey, Jay Bird Springs and Achord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3212 8314 3216 8300 3215 8299 3217 8294
3214 8292 3213 8294 3212 8292 3199 8285
3193 8311
TIME...MOT...LOC 2139Z 345DEG 14KT 3209 8303
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 24, 6:24 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
624 PM EDT Sun Jul 24 2022
GAZ111-242300-
Wheeler GA-
624 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of Wheeler County
through 700 PM EDT...
At 624 PM EDT, a strong thunderstorm was over Alamo, moving southeast
at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Alamo, Glenwood, Scotland, Jordan, Spring Hill and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8265 3201 8273 3202 8278 3205 8282
3220 8288 3220 8286 3227 8277 3226 8276
3228 8276 3229 8272 3215 8261 3213 8263
3210 8261 3208 8262 3201 8260 3197 8254
3192 8263
TIME...MOT...LOC 2224Z 337DEG 16KT 3217 8274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 24, 6:41 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Sun Jul 24 2022
GAZ098-112-113-242315-
Toombs GA-Treutlen GA-Montgomery GA-
641 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of northwestern Toombs,
southeastern Treutlen and northeastern Montgomery Counties through
715 PM EDT...
At 641 PM EDT, a strong thunderstorm was over Kibbee, or near
Soperton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Higgston, Tarrytown, Zaidee, Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3219 8253 3233 8262 3243 8246 3238 8240
3237 8241 3236 8241 3234 8239 3234 8238
3232 8236 3230 8235
TIME...MOT...LOC 2241Z 324DEG 2KT 3233 8250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 24, 7:32 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Sun Jul 24 2022
GAZ086-250000-
Emanuel GA-
732 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of northeastern Emanuel
County through 800 PM EDT...
At 732 PM EDT, a strong thunderstorm was over Summertown, or 11 miles
north of Swainsboro, moving south at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Twin City, Garfield, Summertown, Three Points, Dellwood,
Modoc, Canoochee, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3257 8202 3250 8247 3276 8243 3278 8240
3281 8242 3282 8236 3284 8234 3284 8232
3283 8230 3283 8226 3280 8221 3281 8218
3268 8209 3266 8208 3265 8206 3258 8201
TIME...MOT...LOC 2332Z 341DEG 15KT 3276 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:35 PM EDT | Special Weather Statement | FFC | Whitfield | 25 min |
| Jul 24, 3:29 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| Jul 24, 3:48 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 24, 4:42 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| Jul 24, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 43 min |
| Jul 24, 5:08 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jul 24, 5:30 PM EDT | Special Weather Statement | FFC | Crisp | 30 min |
| Jul 24, 5:39 PM EDT | Special Weather Statement | FFC | Telfair | 36 min |
| Jul 24, 6:24 PM EDT | Special Weather Statement | FFC | Wheeler | 36 min |
| Jul 24, 6:41 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Jul 24, 7:32 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.